| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported by the customer, "a hole was found in picc after ed nurse requested, we come to assess the picc for not flushing.On arrival the nurse reported that she was able to get the picc to flush, no blood return and the dressing was saturated.On our assessment, we were able to flush the picc with immediate clear fluid which was obviously the saline flush exiting the picc insertion site.No pain was reported form the patient or swelling to the arm.Picc was removed without difficulty and came out completely intact at 41cm.Once the picc was pulled the hole was discovered on the underside of the picc at around the 3cm mark.Notable signs on assessment were that we were able to restore blood flow positionally as well as increase/decrease the amount of fluid coming through from the insertion site by moving the picc lumens while flushing.The picc was placed by our team on (b)(6) 2025.The patient was discharged and then returned to the ed.There was no patient injury from this event.".
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a hole in a catheter is confirmed; however, the exact cause is unknown.Two photographs of a ppicc were returned for evaluation.An initial visual observation of the photographs showed a split in the catheter tubing distal of the securement point.No details of the damage could be discerned.No other damage on the device could be discerned.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.